Hail, Worth
- When
- June 10, 7:21 PM CST
- Where
- Worth County, 4.18 mi S of Grafton
- Measured
- 1 in hail
- Property damage
- $1,000
- Crop damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 43.270, -93.080
Strong warm air advection and moisture transport took place across Iowa during the afternoon of the 10th into the evening hours. This produced strong thunderstorms over northern Iowa.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DMX wrote it up.
Strong warm air advection and moisture transport took place across Iowa during the afternoon of the 10th into the evening hours. This produced strong thunderstorms over northern Iowa. Though they were generally below severe levels, one of the storms produced one inch diameter hail in Worth County near the Minnesota border.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before the first event at Jun 10, 6:00 PM CST, 1 hour 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 700 PM CDT TUE JUN 10 2008 ...UPDATED FOR AVIATION DISCUSSION... .DISCUSSION... SFC RIDGE MOVG TO THE E OF IA NOW WITH INC SLY FLOW SETTING UP OVER THE PLAINS. STRONG MSTR TRANSPORT ALREADY UNDERWAY AND THETA-E ALREADY SHOWING UP IN CLOUDY FIELD IN ARC FM NEAR KDSM- KFSD LINE. ATTM...DONT THINK THIS WILL FIRE...BUT WILL NEED TO BE WATCHED. EXPECT AN MCS TO DVLP TO THE NW OF THE CWA OVR NGT AND WILL MOVE SEWD INTO AT LEAST NRN IA THU MRNG. STTN GETS COMPLICATED WITH POTENTIAL OUTFLOW BNDRYS FROM THE AM CONVECTION AS WELL AS THE APPROACHING FNTL BNDRY. WITH VERY STRONG TRASNPORT CONT INTO THE FRONT THU NGT, FEEL THE ECMWF AND GFS HAVE A GOOD HANDLE ON THE POSITIONING. PCPN LIKELY OVER DONE AND TONED IT BACK SOME, BUT STILL WENT 1.5 TO 3 INCHES ACROSS THE CWA IN THE NEXT 48 HRS. THATS THE BAD NEWS...THE GOOD NEWS IS THE PATTERN WILL CHANGE AFTER THIS SYSTEM MOVS THROUGH...AT LEAST FOR A WHILE. THE NEXT WEATHER FEATURE IS SLATED TO MOV THRU MON NGT INTO TUE...BUT THAT LOOOKS MORE LIKE A TYPICAL SYSTEM FOR JUNE. RELATIVELY NORMAL WEATHER IS LIKELY TO HOLD THROUGH MUCH OF NEXT WEEK BEFORE PTRN STARTS TO RETURN TO A MORE ACTIVE REGIME. FEEL THE ECMWF HAS A MUCH BETTER HANDLE ON THIS. && .AVIATION...11/00Z VFR CONDITION OVERNIGHT INTO WEDNESDAY IN MOST LOCATIONS AS WARM FRONT SETS UP ACRS NORTHERN IA. WNDS WL REMAIN STRONG FROM THE SOUTH WITH SCATTERED THUNDERSTORMS ACRS THE NORTHWEST BY MORNING. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING FOR AUDUBON-BOONE-BREMER-BUTLER-CALHOUN-CARROLL-CASS- CERRO GORDO-CRAWFORD-DALLAS-EMMET-FRANKLIN-GREENE-GRUNDY-GUTHRIE- HAMILTON-HANCOCK-HARDIN-HUMBOLDT-KOSSUTH-MARSHALL-PALO ALTO- POCAHONTAS-SAC-STORY-WEBSTER-WINNEBAGO-WORTH-WRIGHT. FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR BLACK HAWK. && MS JUN 08/LEE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 928 AM CDT TUE JUN 10 2008 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-111100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 928 AM CDT TUE JUN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ALONG AND NORTH OF HIGHWAY 20 TODAY AND TONIGHT. THERE IS A SMALL CHANCE THAT A FEW STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WIND BEING THE MAIN THREAT. NUMEROUS AREAL AND RIVER FLOOD WARNINGS ARE IN EFFECT ACROSS CENTRAL IOWA. FOR ADDITIONAL INFORMATION PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MORE SIGNIFICANT THUNDERSTORM CHANCES RETURN TO THE FORECAST FOR WEDNESDAY AND THURSDAY. SEVERE WEATHER IS POSSIBLE IN THE FORM OF LARGE HAIL...DAMAGING WIND AND ISOLATED TORNADOES. HEAVY RAIN... WHICH MAY EXCEED SEVERAL INCHES...MAY OCCUR AS WELL. THIS IS ESPECIALLY TRUE OVER THE NORTHWEST THIRD OF IOWA. THE ADDITIONAL HEAVY RAINFALL MAY CAUSE EXISTING FLOODING TO PERSIST OR WORSEN OR DEVELOP IN OTHER AREAS. CHANCES FOR THUNDERSTORMS ALSO EXIST IN SOME PARTS OF THE STATE FRIDAY AND AGAIN ON SUNDAY. THE SEVERE WEATHER POTENTIAL AT THIS TIME LOOKS TO BE MINIMAL WHILE THE HEAVY RAIN POTENTIAL HAS YET TO BE DETERMINED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY AND AGAIN ON THURSDAY. AN EMERGENCY MANAGER CONFERENCE CALL WILL BE HELD TODAY AT NOON.
The La Crosse radar (KARX), 164 km away, was scanning. The volume nearest the first event began at 01:22 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2008Every state in 2008This day in weather historyWarnings in Iowa, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 93217.